Ask an Eye Doctor and Get an Answer ASAP
Hello, Thank you for the question.I am Dr.A.S.Desai and I look forward to assisting you .
Are you available for chat now?
Is there any known history of diabetes mellitus?
Two weeks is certainly a very short period to have noticed your receding near vision. Presbyopia ( age related regression of the near vision) is expected to be a very gradual process which would get noticed over months.
yes - available
but controlled now by weight loss and diet
family history or diabetes as well
correction - i do have a family history of diabetes as well (mother, maternal grandmother)
What is your spectacle correction for distance?
I'm sorry but i do not know. best I can say is my Rx is fairly strong
In recent weeks has the near vision got blurred with glasses on or without the glasses?
with glasses on - i have to remove the glasses to read close up
but working at computer is also blurry
must wear my glasses for computer work (distance sufficient that I cannot see clearly w/o glasses)
I guess you need to check with the blood sugar levels along with HB1ac( for blood glucose levels over 3 months). You would also need to try out progressive glasses which can help to correct near, intermediate and distance vision together.
am currently taking levsin-sl for abdominal pain/cramping - could that be an issue?
my A1c was 5.1 and fasting glucose was 62 - just had bloodwork in last 2 weeks
If there has been a recent fluctuation in the blood sugar levels then it can lead to temporary blurring of vision ( worsening of short sightedness).
Ok. The levels are pretty much under good control.
Does not look like the medicine for abdominal cramps could have caused this.
I guess a vision test with refraction would help at this point. It is better to consider wearing progressive glasses instead of unifocals alone. It would help with your near vision without having to take off the glasses .
I am sorry but you actually gave me a negative rating just now.
yes - i hadnt thought about the medicine connection until we were chatting and what I found says blurriness is a side effect
i would have expected you to find that as well
Were you looking for something else? I was concerned about fluctuating blood sugars as the cause of reduced near vision but since you gave normal levels, it did not seem like the cause of it.
i appreciate the diabetes connection - it has ctrossed my mind too
but the values have been very good
Did you notice blurring of near vision after taking the tablets for abdominal cramps only?
im not sure how they coincide - had tried other things for the abdominal pain first so not positive that the visiion issue started with the levsin
both are recent
thank you for the help
do you want me to change my rating?
this is my first use and i guess i expected more information
I did check with the eye effects of Levsin SL which mentions blurred vision and headache, but these are the lesser known effects of hyoscyamine. One would be expected to have its more common side effects rather than blurring of vision alone.
ok - thank you
If you need more help, please use the reply tab to continue our conversation. If you do not require further assistance, kindly rate my service.
Thank you and best wishes.
It was a pleasure to have answered this question. Views expressed are for information purpose only and cannot substitute a visit to an ophthalmologist
service rating = ok
vision is actually better since stopping the Levsin-SL! I scheduled an appointment with my opthamologist as well. Thank You.